MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 TUNNELING LANCE AND HANDLE; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 TUNNELING LANCE AND HANDLE; VENTRICULAR (ASSIST) BYPASS
Model Number 106533US
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the short tunneling lance did not properly engage in the handle of the tunneling tool.The longer version ended up working but it was said they wanted to return the handle and shorter lance for replacement/repair.The longer lance was not preferred by surgeon.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported engagement issue with the tunneling lance could not be confirmed as no product was returned.A specific cause could not be determined through this evaluation.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no further information was provided.The tool was not returned for evaluation.The lot number was not provided.This product is not serialized.The lot number is not printed on the product and is only available on the box/at the time the product is opened.This is not an out of box failure and the failure mode was not noticed at initial use.The current revisions of the ifu and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu is currently available.The ifu provides instructions for use of the tunneling lance and handle in section 5 ¿surgical procedures¿ (under ¿creating the exit site¿).This section cautions the user that "the heartmate 3 tunneling lance and handle are provided non-sterile.Ensure that the lance and handle have been cleaned, inspected, and sterilized in accordance with the provided instructions and hospital policy." the heartmate 3 lvas surgical tools cleaning and sterilization ifu provides information regarding the cleaning, drying, packaging, sterilization, storage, and maintenance of heartmate 3 surgical tools, including the tunneling lance and handle, and cautions that the provided instructions must be followed to ensure proper sterility levels and device functionality.In addition, this document states that end of life is normally determined by wear and damage due to use.The user must ensure that the tunneling lance can be inserted and removed from the handle.This ifu cautions the user that if damage or wear is noted that may compromise the function of the instrument, the equipment should not be used, and the appropriate responsible person should be notified.This document further cautions that the instrument may never be heated to above 140°c.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 TUNNELING LANCE AND HANDLE
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23780467
Report Number2916596-2025-07909
Device Sequence Number10105613
Product Code DSQ
UDI-Device Identifier00813024013211
UDI-Public(01)00813024013211
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number106533US
Device Catalogue Number106533US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight92 KG
Patient EthnicityNon Hispanic
Patient RaceWhite